MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 28 FR; HF RESECTION ELECTRODE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 28 FR; HF RESECTION ELECTRODE
Model Number A22207C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was not returned to the manufacturer for evaluation.In addition, insufficient information was provided by the user facility.The exact cause of the reported event cannot be determined at this time.However, the manufacturer will continue to investigate the event and if additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.As a preventive measure, the instruction manual provides warning that states, "visually inspect the instrument.Warped electrodes, defective insulation and broken, cracked, or irregular cutting loops represent a danger for both the patient and the surgeon and must not be used.Never try to bend irregular cutting loops into shape!" also, the instruction manual states, if any damage to the insulation at the electrode¿s distal end becomes visible during use, replace the electrode with an undamaged electrode.Otherwise there is a risk of injury for the patient and/or user.".
 
Event or Problem Description
The manufacturer was informed that during a therapeutic procedure, the middle piece of the cautery loop at the distal end of the electrode broke off and fell inside the patient's urinary bladder.The surgeon retrieved the device fragment by flushing/suction out with sterile water.There was no medical treatment required and there was no patient injury reported.
 
Additional Manufacturer Narrative
To date, no device was returned for evaluation of the reported event.The original equipment manufacturer (oste) conducted a review of the device history records (dhr) as the manufacturing and quality control review was performed for the affected lot without showing any non-conformities or deviations regarding the described issue.
 
Additional Manufacturer Narrative
The device was returned to the service center for evaluation of the reported ¿loop broke off¿.A visual inspection was performed on the device and damage to the distal end loop was confirmed as the distal end loop wire was broken off and missing.The two purple colored insulation tubing at the distal end was observed and noted some burn marks and the two posts were uneven and misaligned.The insertion portion was checked and noted the device was bent.There was no damage to the stabilization tube.A functional test could not be performed due to the condition of the loop wire.Based on the physical evaluation results and similar complaints related to hf electrodes, the potential cause for the damaged loop wire can be attributed to excessive stress from force applied to the device, operator's technique and/or the loop wire may have contacted with a metallic object during the hf output which can lead to damage of the loop wire.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 28 FR
Common Device Name
HF RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key8857127
Report Number9610773-2019-00100
Device Sequence Number14065308
Product Code GCP
UDI-Device Identifier14042761036747
UDI-Public14042761036747
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22207C
Device Catalogue NumberA22207C
Device Lot Number1000018474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer11/06/2019
01/30/2020
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date11/06/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1